Korean Diabetes Journal 2005;29(6):566-570.
Published online November 1, 2005.
Two Cases of Diabetic Ketoacidosis Associated with Atypical Antipsychotics.
Seung Hee Lee, Kum Ho Yi, Eun A Kim, Seong Bin Hong, Moon Suk Nam, Yong Seong Kim
Department of Internal Medicine, Inha University collage of medicine, Incheon, Korea.
Abstract
Atypical antipsychotics have been widely used for the management of patients with schizophrenia and other psychotic disorders. However, they may be associated with a greater risk of metabolic abnormalities than others, including weight gain, hyperlipidemia, and new-onset type 2 diabetes mellitus or diabetic ketoacidosis (DKA). We report two cases of reversible DKA and new-onset DM that developed in patients treated with atypical antipsychotics. A 42-year-old male patient with schizophrenia who was on olanzapine admitted to the hospital because of DKA. He had been taking olanzapine for 5 months. Five months before the admission, his fasting serum glucose levels were 109 m/dL. Another 34-year-old male with no previous history of diabetes mellitus was admitted to the hospital and subsequently diagnosed with DKA. The patient had been taking risperidone. Clinicians should monitor blood glucose concentrations periodically in patients taking atypical antipsychotics.
Key Words: Diabetic ketoacidosis, atypical antipsychotics


ABOUT
BROWSE ARTICLES
FOR CONTRIBUTORS
Editorial Office
101-2104, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-714-9064    Fax: +82-2-714-9084    E-mail: diabetes@kams.or.kr                

Copyright © 2021 by Korean Diabetes Association.

Developed in M2PI

Close layer